Dermatology Community
Isolated itching possibly from Zyrtec
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Isolated itching possibly from Zyrtec

Greetings,

I'm 40 years old and shower daily with a soap that leaves my skin dry.  I don't like moisterizer soap or lotions on my skin.  It doesn't feel clean to me.  I've been like this my whole life...never had any dermatology problems.  

Anyway, I live in the California desert where tumbleweeds grow.  Lots of people are allergic to the pollen including myself.  Two years ago, my doctor told me to take Zyrtec.  It worked within minutes!  I took it regularly and when I ran out of pills I then went without for a few days.  I had noticed a very odd reaction from not having it in my system.  A horrible isolated itch with raised areas,swelling, and burning.  I never had an itching like this before.  It was as if the Zyrtec isolated the allergen and made it dormant within my body, until the medicine was out of my system.  The first location was my tailbone area.  I scratched until the skin was off.  It will flare up in the same location for days, then it would move around.  My hands and feet are the current locations.  I usually take a Zyrtec and then I'm good for a few days.  As of right now, I'm trying to not take a Zyrtec to see what happens.  I've been fighting through it today.  Hopefully it will go away.  
Anyway, what do you all think about this?
Related Discussions
2 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
It can be due to dry skin or xerosis which can cause itchy skin. Dry skin usually results from environmental factors that you can wholly or partially control. These include hot or cold weather with low humidity levels, long-term use of air conditioning or central heating, and washing or bathing too much.

You can apply an anti-itch cream or lotion to the affected area. Oral antihistamine, such as Benadryl can also be used. You should take a comfortably cool bath and wear smooth-textured cotton clothing. You should choose mild soaps without dyes or perfumes and use a mild, unscented laundry detergent when washing clothes, towels and bedding.

Please take a second opinion from a dermatologist if the symptoms persist. You may need topical and oral steroids.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
714275_tn?1295229865
Hello,

Thank you for your response and advice.  Since I have stopped taking Zyrtec, I have not had any more problems of this nature.  Thanks again for your help.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Dermatology Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_n_tn
Blank
alex0306